Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 99, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 25, 2007, 7:28 PM CDT for Hidalgo County, Texas. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2007, 7:28 PM CDT (00:28 UTC)
- Expired
- Jul 25, 2007, 9:00 PM CDT
- In force
- 92 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 0.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2181 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 260031 FFWBRO TXC215-260200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 728 PM CDT WED JUL 25 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...MISSION...MCALLEN... * UNTIL 900 PM CDT * AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SULLIVAN CITY A THUNDERSTORM OVER LA JOYA IS SLOWLY DRIFTING TO THE SOUTHEAST. DOPPLER RADAR HAS ESTIMATED RAINFALL OF 2 TO 3 INCHES IN THE PAST HOUR IN EXTREME WEST HIDALGO COUNTY. THIS WILL IMPACT TRAVEL ON LOCAL ROADS...INCLUDING US HIGHWAY 83 BETWEEN SULLIVAN CITY AND MCALLEN. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 2618 9862 2599 9833 2628 9819 2648 9847 $$ JS
1 follow-up statement
000 WGUS74 KBRO 260154 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 851 PM CDT WED JUL 25 2007 TXC215-260201- HIDALGO TX- 851 PM CDT WED JUL 25 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM CDT FOR SOUTHWESTERN HIDALGO COUNTY... RAINFALL RATES OVER THE WARNED AREA HAVE DECREASED TO LIGHTER LEVELS. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 900 PM. SOME PONDING ON ROADWAYS AND IN LOW LYING AREAS CAN STILL BE EXPECTED THROUGH THE REST OF THE EVENING. LAT...LON 2618 9862 2599 9833 2628 9819 2648 9847 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:03 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jul 25, 2:03 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 203 PM CDT WED JUL 25 2007 .DISCUSSION...NUMEROUS HEAVY SHOWERS CONTINUE OVER MAINLY BROOKS AND JIM HOGG COUNTIES WITH SCATTERED SHOWERS ELSEWHERE. HEAVY RAIN POTENTIAL WILL CONTINUE FOR THE NEXT FEW DAYS AS AN UPPER LOW PERSISTS OVER SOUTHWEST TEXAS. IN ADDITION...MOISTURE FROM A TROPICAL WAVE NOW OVER THE SOUTHWEST GULF WILL MOVE OVER THE REGION AND CAUSE PWATS TO INCREASE TO WELL OVER 2 INCHES. A FLASH FLOOD WATCH CONTINUES FOR THE NORTHWEST COUNTIES THROUGH MIDNIGHT...AND ADDITIONAL WATCHES MAY BE NEEDED ON THURSDAY. SHOWERS WILL CONTINUE THROUGH SUNDAY WITH A SLIGHT DRYING TREND EXPECTED EARLY NEXT WEEK. AS AN ADDITIONAL NOTE...NAM GUIDANCE CONTINUES TO INDICATE THAT AN AREA OF CONVECTION CURRENTLY OVER THE SOUTHWEST GULF WILL DEVELOP INTO A CLOSED SURFACE LOW. HOWEVER...THE NAM CONTINUES TO BE THE OUTLIER REGARDING THIS SYSTEM AND WILL NOT BUY INTO THIS SOLUTION FOR NOW. && .MARINE...OFFSHORE BUOY 20 AT 1 PM REPORTED SOUTHEAST WINDS AT 12 KNOTS GUSTING TO 14 KNOTS WITH SEAS AT 2 FEET AND A 4 SECOND PERIOD. WIND AND SEAS ARE BEGINNING A GRADUAL INCREASE WITH AN ANTICIPATED PEAK OF HIGHEST WINDS AND SEAS LATE THURSDAY INTO THURSDAY NIGHT. MODERATE WINDS AND SEAS SHOULD PERSIST INTO SATURDAY WITH A SLOWLY DECREASE SATURDAY NIGHT INTO SUNDAY. MARINE CONDITIONS ARE FORECAST TO STAY BELOW SMALL CRAFT ADVISORY CONDITIONS BUT PERIODS OF HIGHER WINDS AND ROUGH SEAS ARE POSSIBLE AS SHOWERS AND THUNDERSTORMS INCREASE TONIGHT AND PERSIST INTO FRIDAY AS A TROPICAL WAVE EXTENDING ACROSS THE SOUTHERN GULF AND THE BAY OF CAMPECHE CONTINUE TO MOVE NORTHWEST TOWARDS THE LOWER TEXAS COASTAL WATERS. && .AVIATION...VFR CONDITIONS WITH PARTLY CLOUDY SKIES ACROSS THE RIO GRANDE VALLEY AND OVERCAST CONDITIONS IN THE WESTERN AND NORTHERN COUNTIES CAN BE EXPECTED THROUGH THIS EVENING. CEILINGS AND VISIBILITIES WILL TEMPORARILY LOWER TO IFR CONDITIONS AS SHOWERS AND THUNDERSTORMS INCREASE IN AREAL COVERAGE THIS AFTERNOON...PERSISTING ACROSS THE WESTERN HALF OF DEEP SOUTH TEXAS THROUGH THE EVENING. SHOWERS AND THUNDERSTORMS ARE FORECAST TO BECOME MORE WIDESPREAD ON THURSDAY WITH LOWERING CEILINGS SPREADING EAST TO WEST AS TROPICAL MOISTURE DEEPENS THROUGHOUT DEEP SOUTH TEXAS. && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR TXZ248>250-252 UNTIL MIDNIGHT TONIGHT. && SYNOPTIC/GRIDS....68/KL MARINE/AVIATION...59/GB HMT/MESOSCALE.....MARTINEZ THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE
Hazardous weather outlook, Jul 25, 12:45 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1245 PM CDT WED JUL 25 2007 TXZ248>257-261100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 1245 PM CDT WED JUL 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTH TO NORTH ACROSS PORTIONS OF DEEP SOUTH TEXAS. SOME OF THE SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL THAT COULD RESULT IN THE FLOODING OF CREEKS...STREAMS...ROADS AND LOW LYING AREAS. A FLASH FLOOD WATCH IS IN EFFECT FOR ZAPATA...STARR...BROOKS AND JIM HOGG COUNTIES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE REMAINS A GOOD CHANCE FOR SHOWER AND THUNDERSTORM DEVELOPMENT THURSDAY THROUGH SATURDAY. SOME OF THE SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL THAT COULD RESULT IN THE FLOODING OF CREEKS...STREAMS...ROADS AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED FOR ALL OF DEEP SOUTH TEXAS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GB
In the hours before
Local storm report, Jul 25, 1:42 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
142 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD FALFURRIAS 27.22N 98.14W
07/25/2007 BROOKS TX LAW ENFORCEMENT
THREE CITY STREETS BARRICADED DUE TO HIGH WATER.
&&
GBOGORADLocal storm report, Jul 25, 1:47 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
147 PM CDT WED JUL 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD 1 E FALFURRIAS 27.22N 98.13W
07/25/2007 BROOKS TX LAW ENFORCEMENT
WATER COVERING THE INTERSECTION OF HIGHWAY 285 AND FM
1418.
&&
GBOGORADThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:35 PM CDT | Flash Flood Warning | BRO | Brooks | 85 min |
| Jul 26, 5:01 PM CDT | Flash Flood Warning | BRO | Zapata | 89 min |
| Jul 26, 6:12 PM CDT | Flash Flood Warning | BRO | Starr | 93 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.